Alert archive / Washington / Winter Storm Watches in 2017
Winter Storm Watch 7, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Dec 17, 2017, 2:16 PM PST for 5 counties in Washington. It took effect at Dec 18, 2017, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2017, 2:16 PM PST (22:16 UTC)
- In effect from
- Dec 18, 2017, 4:00 PM PST
- Expired
- Dec 18, 2017, 3:38 AM PST
- In force
- Issued by
- NWS Spokane, WA
Counties Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 81 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Dec 17, 9:56 AM PST, 4 hours 20 minutes earlier.
Area forecast discussion, Dec 17, 9:56 AM PST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
956 AM PST Sun Dec 17 2017
.SYNOPSIS...
Light snow returns on Sunday with the potential for moderate
accumulations on area mountain passes. A warmer and windier
weather system impacts the region Tuesday into Wednesday bringing
the potential for heavy mountain snows and mix of rain and snow in
the lower elevations. The weather will then be dry and cold for
the remainder of the week.
&&
.DISCUSSION...
Morning update: Made some adjustments to precipitation type for
the lower Basin. Precipitaiton is light but getting reports of
freezing rain and sleet around Lind, Quincy, and Moses Lake. This
lines up well with the NAM12km warm nose which will continue to
slowly expand north and east through the next 24 hours. The main
threat for mixed precipitation types shift northward toward
Ephrata, Banks Lake, and into Grand Coulee as well as the Columbia
River Valley. Amounts will remain extremely light in these rain
shadowed areas. Further east around the Snake and Clearwater River
Valleys, temperatures are still below freezing but will have time
to warm before the midlevel warming arrives around 4-6PM tonight.
Surface winds are increasing from the south and this will help
bring surface temperatures above freezing avoiding a lot of mixed
precipitation types for the unsheltered Palouse and West Plains.
Precipitation intensity will pick back up across the eastern third
of WA and N ID late this afternoon and evening as a deep slug of
moisture spills inland. This will bring one last shot of
accumulating snow into the Spokane- Cd'A - Pullman areas before
switching over to rain.
&&
.AVIATION...
18z TAFS: Another Pacific weather system will spread
precipitation over the area today. KEAT and KMWH won't see much if
any precipitation, but if it falls, it could be in the form of
very light snow/freezing rain/sleet. The KGEG/KSFF/KCOE area will
get snow for most of the day before warming toward rain this
evening. Snow intensities and resulting restrictions will bounce
around this morning with light snow but snow will pick back up
again late this afternoon evening just prior to the warm front
passage. Thereafter, thinking the warm air over snow will create a
period of IFR or LIFR conditions prior to the winds picking up
and improving vis and lifting cigs a few hundred feet. /sb
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 34 34 40 34 41 30 / 100 40 20 90 100 80
Coeur d'Alene 33 33 40 34 40 31 / 100 80 60 100 100 90
Pullman 35 35 41 36 41 31 / 90 70 70 90 90 70
Lewiston 37 37 46 38 46 34 / 50 40 40 70 40 50
Colville 32 32 39 31 38 30 / 100 40 20 90 100 80
Sandpoint 32 32 38 32 38 31 / 100 90 80 90 100 100
Kellogg 31 31 36 33 37 30 / 100 90 90 100 100 90
Moses Lake 33 32 43 33 45 31 / 50 10 10 60 90 10
Wenatchee 33 32 41 32 40 29 / 30 20 20 50 70 20
Omak 32 32 37 31 38 28 / 30 30 20 60 80 50
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 10 AM PST Monday for Central
Panhandle Mountains-Northern Panhandle.
Winter Weather Advisory until 10 PM PST this evening for Coeur
d'Alene Area.
WA...Winter Weather Advisory until 10 PM PST this evening for
Northeast Mountains.
&&Hazardous weather outlook, Dec 17, 4:23 AM PST, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 423 AM PST Sun Dec 17 2017 WAZ034-035-041-044-181500- Moses Lake Area-Upper Columbia Basin-Wenatchee Area- Waterville Plateau- 423 AM PST Sun Dec 17 2017 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Very light freezing rain or sleet is possible today. If any does occur, accumulations will be very light. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Another weather system on Tuesday could also bring a mixture of rain, snow and freezing rain to the Columbia Basin. If you have travel plans during this time, please continue to monitor the forecast for updates throughout the week. IDZ002-003-026-027-WAZ031>033-036>038-043-181500- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area-Northeast Mountains-Okanogan Highlands- Okanogan Valley- 423 AM PST Sun Dec 17 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. IDZ001-004-181500- Northern Panhandle-Central Panhandle Mountains- 423 AM PST Sun Dec 17 2017 This Hazardous Weather Outlook is for portions of North Idaho. .DAY ONE...TODAY AND TONIGHT Heavy snow is expected today and tonight. Snow will change to rain in the valleys late Sunday night but snow will continue in the mountains. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The mountains will continue to receive snow on Monday through Wednesday which could be heavy at times. WAZ042-181500- East Slopes Northern Cascades- 423 AM PST Sun Dec 17 2017 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT Heavy snow will fall in the Cascade passes today, but the valleys should see very little snow. Light freezing rain is also possible today south of Lake Chelan. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Heavy snow for the valleys and mountains is expected on Monday night and Tuesday.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:16 PM PST | Winter Storm Warning | OTX | Ferry, Okanogan, Pend Oreille, Spokane, Stevens | 64 hr |
Nearby
Winter Storm Watches in Washington, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.